Feb 8, 2011
FT. LUPTON, Colo. — She is six weeks pregnant and when she went to the pharmacy to pick up an antibiotic her doctor had prescribed, the pharmacist gave her an abortion drug by mistake.
Mareena Silva might lose her unborn child because of the prescription drug error, which occurred last Thursday.
“I took it because I thought it was mine,” Silva said.
After she took it, Silva started feeling nauseous.
“I came back and I looked at the bottle and it wasn’t my name,” she said.
The methotrexate was intended for a 59-year-old woman with the exact same last name as Silva’s and a similar first name.
“My doctor immediately told me to try and make myself vomit to see if I could get the medicine to come back up,” Silva said.
Silva was then rushed to Platte Valley Medical Center where they gave her charcoal to absorb the drug.
“For all this to happen now is really overwhelming,” said Silva. “This is my first child, so it’s really difficult to deal with.”
When 7NEWS asked, Safeway admitted its pharmacy mixed up prescriptions.
This article was posted: Tuesday, February 8, 2011 at 9:41 am